MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A5): patient ethnicity unk b7): relevant history, including preexisting medical conditions unk.H3): the tight rail was not returned, thus no returned product investigation was performed.H6): perforation of vessels, great vessel perforation, and cardiac perforation are known risks of complication with use of the tight rail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv, one active and one capped) leads, and a right atrial (ra) lead due to non-function.A spectranetics lld lead locking device (lld) was inserted into the active rv lead to provide traction.The procedure began by using a shockwave medical balloon to break up calcium within the superior vena cava (svc) and was removed.Beginning with a spectranetics 14f glidelight laser sheath and spectranetics medium visisheath dilator sheath, advancement was made to the svc, where progress stalled.Switching to a spectranetics 11f tightrail rotating dilator sheath (long), advancement was made through the svc.Then, the 14f glidelight and visisheath were used again, but no further progress was made.Upsizing to a 16f glidelight and visisheath, only slight progress was achieved; therefore, a 13f tight rail was used, reaching the tip of the rv lead, and the lead was extracted.However, the patient's blood pressure dropped, but no effusion was seen via transesophageal echocardiogram (tee).Rescue efforts began, including rescue balloon and sternotomy.A large perforation, extending from the subclavian, innominate, through the svc to the ra, was discovered and repaired.The remaining ra and capped rv leads were removed post-sternotomy, and the patient survived the procedure.This report captures the 13f tight rail device in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20751410
Report Number3007284006-2024-00226
Device Sequence Number8137219
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260509(10)FRJ24E09A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24E09A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4004 CAPPED RV PACING LEAD; MEDTRONIC 4262 ACTIVE RV PACING LEAD; MEDTRONIC 4268 RA PACING LEAD; SHOCKWAVE MEDICAL BALLOON; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICE; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age54 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceWhite